Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Pittsburgh, PA

June 30, 2021Greene County, Pennsylvania

NWS Pittsburgh, PA issued this special weather statement at Jun 30, 2021, 3:13 PM EDT for Greene County, Pennsylvania. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Jun 30, 2021, 3:45 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA

County Greene County, PA

The radar

The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:33 PM EDTTSTM WND DMGRepublic, PAREPORT OF MULTIPLE TREES DOWN AROUND REPUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS81 KPBZ 301913
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
313 PM EDT Wed Jun 30 2021

PAZ031-075-301945-
Greene-Fayette-
313 PM EDT Wed Jun 30 2021

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE
COUNTIES...

At 313 PM EDT, strong thunderstorms were clustered near Waynesburg,
moving northeast at 30 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Waynesburg...                     Masontown...
Fairdale...                       Jefferson Boro...
Point Marion...                   Isabella...
Rogersville...                    Bobtown...
Republic...                       Nemacolin...
Carmichaels...                    Rices Landing...

This includes Interstate 79 in Pennsylvania between mile markers 1
and 18.
 
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 3973 8030 3994 8027 4000 7987 3973 7985
TIME...MOT...LOC 1913Z 246DEG 27KT 3982 8015 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:28 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 30, 1:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
128 PM EDT Wed Jun 30 2021

.SYNOPSIS...
Warm and humid conditions will give way to showers and storms
this afternoon. Cooler weather is expected over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Current conditions feature the development of showers and
thunderstorms into central and eastern OH as they track east through
the noon and into the afternoon. These cells are now breaking the cap
and tapping into the robust 3000 J/KG aloft. These are organizing as
well with good support aloft. Thus with the remnant boundary to the
north, further development is expected and so a Severe Thunderstorm
Watch has been issued. This will persist into the evening hours.

Nevertheless, have added pops through the afternoon period and into
the overnight as the front will keep convection going into the early
morning hours. Slightly slow storm motions, PWATs in the 1.6 to 1.7
range, and the potential of training due to the orientation of the
front, the threat of flooding is a concern. Will discuss the
potential for a Flash Flood Watch.

Occasional showers and storms will continue into Thursday as a cold
front crosses and the aforementioned upper trough continues to
deepen and pivots over the forecast area. The combination of the
slowing boundary and the west to east orientation combined with the
daytime heating on Thursday will lead to a possible eclipse of FFG in
many locations.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
By Thursday night, the boundary further slides southeast will cooling
temperatures and slightly drier air behind it. Aloft, ridging
attempts to intrude into the area cutting off moisture to the area
from the northwest. However, the pattern aloft yields a bit to a
semi blocking off the Atlantic coast. This keeps the upper low
meandering a bit longer. This will keep showers in place through
midday Friday. Models have had trouble with the exit of the blocking
feature but overall agree on an exit in precip by Friday afternoon
and evening. While a few showers may remain, and overall drying
pattern is likely.

With that said, have gone with slight chance pops in the Friday
night timeframe. With lessening amounts in time.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Shower remain but lessening chances and cooler temperature continue
Saturday with the upper low over the forecast area...followed by
drier conditions and near normal temperatures on Independence Day as
high pressure builds in from the west. The heat and drier conditions
return in

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure will maintain VFR until a pre-frontal shortwave prompts
widespread shower and thunderstorm development this
afternoon/evening. Much of the far north terminals and far southeast
terminals are still experiencing VFR. Northwest terminals are seeing
this convection. TEMPO TSRA are included for most ports this in
anticipation. Gusty winds, lightning, and hail are possible with
these thunderstorms.

MVFR/IFR cigs and vis are expected early tomorrow
morning under cold advection.

.Outlook...
Occasional restrictions are expected through Friday as a troughing
pattern results in periodic moist convection.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1256 PM EDT Wed Jun 30 2021

WVZ511>514-011700-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1256 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms will be possible this afternoon and evening.
Gusty winds will be the main threat. Localized flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive rainfall may lead to instances of flooding Thursday and
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509-510-011700-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
1256 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive rainfall may lead to instances of flooding Thursday and
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 30, 2:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      WHEELING                40.08N  80.70W
06/30/2021                   OHIO               WV   EMERGENCY MNGR

            EM REPORTING STREET FLOODING THROUGHOUT WHEELING.

&&

EVENT NUMBER PBZ2101849

JF
Special weather statement, Jun 30, 3:03 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
303 PM EDT Wed Jun 30 2021

PAZ014-016-022-023-073-301930-
Armstrong-Jefferson-Butler-Westmoreland-Indiana-
303 PM EDT Wed Jun 30 2021

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN BUTLER...NORTHWESTERN
INDIANA...SOUTHWESTERN JEFFERSON...NORTHWESTERN WESTMORELAND AND
SOUTHERN ARMSTRONG COUNTIES...

At 303 PM EDT, strong thunderstorms were clustered near Ford City, or
near Kittanning, moving east at 20 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Kittanning...                     Ford City...
Leechburg...                      Freeport...
West Kittanning...                West Leechburg...
Rural Valley...                   Dayton...
Hyde Park...                      West Hills...
Ernest...                         Marion Center...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4063 7966 4076 7971 4097 7912 4084 7901
      4067 7902
TIME...MOT...LOC 1903Z 256DEG 16KT 4075 7944
Special weather statement, Jun 30, 3:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
304 PM EDT Wed Jun 30 2021

OHZ050-PAZ020-029-WVZ001-301930-
Jefferson-Beaver-Washington-Hancock-
304 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHEASTERN JEFFERSON...SOUTHWESTERN BEAVER...
NORTHWESTERN WASHINGTON AND HANCOCK COUNTIES...

At 304 PM EDT, a strong thunderstorm was located near New Cumberland,
or 7 miles northwest of Weirton, moving northeast at 30 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Weirton...                        Steubenville...
Toronto...                        Midland...
Chester...                        New Cumberland...
Richmond...                       New Manchester...
Empire...                         Stratton...
Georgetown...                     Hookstown...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4039 8077 4051 8081 4065 8047 4045 8038
TIME...MOT...LOC 1904Z 245DEG 27KT 4048 8067
Local storm report, Jun 30, 3:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     FAYETTEVILLE            40.44N  80.20W
06/30/2021                   ALLEGHENY          PA   911 CALL CENTER

            REPORT OF TREE DOWN ON RESIDENTIAL STRUCTURE. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER PBZ2101850

JF
Local storm report, Jun 30, 3:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
313 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     1 WSW NORTH ZANESVILLE  39.98N  82.02W
06/30/2021                   MUSKINGUM          OH   SOCIAL MEDIA

            REPORT OF DOWNED LINES ON COUNTRY CLUB ROAD IN
            ZANESVILLE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER PBZ2101851

JF
Special weather statement, Jun 30, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
313 PM EDT Wed Jun 30 2021

PAZ031-075-301945-
Greene-Fayette-
313 PM EDT Wed Jun 30 2021

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE
COUNTIES...

At 313 PM EDT, strong thunderstorms were clustered near Waynesburg,
moving northeast at 30 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Waynesburg...                     Masontown...
Fairdale...                       Jefferson Boro...
Point Marion...                   Isabella...
Rogersville...                    Bobtown...
Republic...                       Nemacolin...
Carmichaels...                    Rices Landing...

This includes Interstate 79 in Pennsylvania between mile markers 1
and 18.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 3973 8030 3994 8027 4000 7987 3973 7985
TIME...MOT...LOC 1913Z 246DEG 27KT 3982 8015

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:02 PM EDTAreal Flood AdvisoryPBZMercer, Venango118 min
Jun 30, 12:40 PM EDTSpecial Weather StatementPBZWashington50 min
Jun 30, 12:56 PM EDTSpecial Weather StatementPBZAllegheny34 min
Jun 30, 1:04 PM EDTSevere Thunderstorm WarningPBZWashington26 min
Jun 30, 1:06 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland24 min
Jun 30, 1:19 PM EDTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland3 hr
Jun 30, 1:23 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland52 min
Jun 30, 1:29 PM EDTSpecial Weather StatementPBZWashington31 min
Jun 30, 1:52 PM EDTSpecial Weather StatementPBZIndiana23 min
Jun 30, 2:03 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland42 min
Jun 30, 2:12 PM EDTFlash Flood WarningPBZAllegheny, Beaver, Washington, Westmoreland3 hr
Jun 30, 2:14 PM EDTFlash Flood WarningPBZAllegheny, Washington2 hr
Jun 30, 2:26 PM EDTSevere Thunderstorm WarningPBZWashington49 min
Jun 30, 2:37 PM EDTSevere Thunderstorm WarningPBZIndiana38 min
Jun 30, 2:41 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington34 min
Jun 30, 2:45 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland45 min
Jun 30, 3:03 PM EDTSpecial Weather StatementPBZArmstrong27 min
Jun 30, 3:29 PM EDTSpecial Weather StatementPBZFayette31 min
Jun 30, 3:32 PM EDTAreal Flood AdvisoryPBZArmstrong, Indiana3 hr
Jun 30, 3:35 PM EDTSpecial Weather StatementPBZForest25 min
Jun 30, 3:52 PM EDTSpecial Weather StatementPBZFayette23 min
Jun 30, 3:55 PM EDTSpecial Weather StatementPBZJefferson35 min
Jun 30, 4:29 PM EDTSpecial Weather StatementPBZButler31 min
Jun 30, 5:05 PM EDTSpecial Weather StatementPBZMercer25 min
Jun 30, 5:11 PM EDTSpecial Weather StatementPBZLawrence34 min
Jun 30, 5:58 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington47 min
Jun 30, 6:44 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 30, 1:56 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio34 min
Jun 30, 3:04 PM EDTSpecial Weather StatementPBZHancock26 min
Jun 30, 4:14 PM EDTSpecial Weather StatementPBZMonongalia, Preston31 min
Jun 30, 5:26 PM EDTSpecial Weather StatementPBZHancock34 min
Jun 30, 11:57 AM EDTSpecial Weather StatementPBZMuskingum33 min
Jun 30, 12:20 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum25 min
Jun 30, 12:37 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas23 min
Jun 30, 12:54 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas51 min
Jun 30, 1:21 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas24 min
Jun 30, 1:38 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas52 min
Jun 30, 4:52 PM EDTSpecial Weather StatementPBZCarroll, Columbiana23 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.